Alert archive / Idaho / River Flood Warnings in 2012
River Flood Warning 3, NWS Boise, ID
NWS Boise, ID issued this river flood warning at Mar 30, 2012, 4:44 PM MDT for Washington County, Idaho. It took effect at Mar 31, 2012, 5:47 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 4:44 PM MDT (22:44 UTC)
- In effect from
- Mar 31, 2012, 5:47 AM MDT
- Expired
- Mar 31, 2012, 2:32 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
- Flood severity
- Minor
County Washington County, ID
The radar
The Boise radar (KCBX), 116 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Weiser River at Weiser (WSRI1). The gauge peaked at 9.73 ft at Mar 31, 2012, 6:00 PM MDT.
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13266000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
334 WGUS45 KBOI 302244 FLWBOI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 444 PM MDT FRI MAR 30 2012 ...THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .THE WEISER RIVER NEAR WEISER IS EXPECTED TO REACH FLOOD STAGE EARLY SATURDAY MORNING DUE TO HEAVY RAINS IN THE UPPER PORTION OF THE WESIER BASIN. RAINFALL UP TO .80 INCH HAS ALREADY CAUSED MINOR FLOODING 10 MILES NORTH OF COUNCIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THIS RIVER SHOULD TAKE ACTION TO PROTECT PROPERTY. && IDC087-311044- /O.NEW.KBOI.FL.W.0003.120331T1119Z-120401T0111Z/ /WSRI1.1.ER.120331T1119Z.120331T1200Z.120331T1911Z.NO/ 444 PM MDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLOOD WARNING FOR THE WEISER RIVER NEAR WEISER. * FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM FRIDAY THE STAGE WAS 8.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.5 FEET. * FORECAST...RISE ABOVE FLOOD STAGE AROUND 5 AM MDT SATURDAY AND CREST NEAR 9.6 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE BY 2 PM MDT SATURDAY AFTERNOON. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS POSSIBLE. $$
3 follow-up statements
381 WGUS85 KBOI 310940 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 340 AM MDT SAT MAR 31 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .RAINFALL YESTERDAY COMBINED WITH SNOW MELT WILL RESULT IN THE WEISER RIVER NEAR WEISER TO GO JUST ABOVE FLOOD STAGE FOR A BRIEF PERIOD TODAY. ADDITIONAL SHOWERS AND THUNDERSTORMS LATER TODAY MAY ALTER THIS FORECAST AND KEEP THE RIVER ABOVE FLOOD STAGE FOR A LONGER PERIOD OF TIME...BUT THIS IS NOT CONSIDERED LIKELY AT THIS POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC087-010111- /O.EXT.KBOI.FL.W.0003.120331T1147Z-120401T0111Z/ /WSRI1.1.ER.120331T1147Z.120331T1200Z.120331T1911Z.NO/ 340 AM MDT SAT MAR 31 2012 THE FLOOD WARNING CONTINUES FOR THE WEISER RIVER NEAR WEISER. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM SATURDAY THE STAGE WAS 8.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.5 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 9.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS POSSIBLE. $$
802 WGUS85 KBOI 311700 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1100 AM MDT SAT MAR 31 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .VERY WARM TEMPERATURES AIDING SNOWMELT RUNOFF WILL PEAK TODAY IN THE WEISER BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC087-010047- /O.EXT.KBOI.FL.W.0003.000000T0000Z-120401T0047Z/ /WSRI1.1.ER.120331T1441Z.120331T1446Z.120331T1847Z.NO/ 1100 AM MDT SAT MAR 31 2012 THE FLOOD WARNING CONTINUES FOR THE WEISER RIVER NEAR WEISER. * UNTIL LATE THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:01 AM SATURDAY THE STAGE WAS 9.47 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.5 FEET. * FORECAST...NEAR FLOOD STAGE OF 9.5 FEET TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS POSSIBLE. $$
618 WGUS85 KBOI 312032 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 232 PM MDT SAT MAR 31 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .THE WEISER RIVER WILL FLOW AT OR JUST BELOW BANK FULL THIS AFTERNOON THEN FALL OFF THROUGH THE REMAINDER OF THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC087-312102- /O.CAN.KBOI.FL.W.0003.000000T0000Z-120401T0047Z/ /WSRI1.1.ER.120331T1441Z.120331T1646Z.120331T1649Z.NO/ 232 PM MDT SAT MAR 31 2012 THE FLOOD WARNING IS CANCELLED FOR THE WEISER RIVER NEAR WEISER. * AT 2:16 PM SATURDAY THE STAGE WAS 9.2 FEET. * FELL BELOW FLOOD STAGE AT 10:49 AM SATURDAY. * FLOOD STAGE IS 9.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET SUNDAY AFTERNOON. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS POSSIBLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:50 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 30, 2:50 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 250 PM MDT FRI MAR 30 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY...AN ACTIVE WEEKEND IS ON TAP WEATHERWISE WITH A COUPLE MORE SYSTEMS TO MOVE THROUGH THE AREA. THE LONG PLUME OF HIGH PWAT MOISTURE FROM THE PACIFIC IS FORECAST TO REDIRECT NORTHWARD TONIGHT AS A STRONG SHORT WAVE DIGS SOUTH ALONG THE WEST COAST. THIS REORIENTATION OF MOISTURE WILL BRING DRIER AND WARMER CONDITIONS TO THE REGION TEMPORARILY TONIGHT AND SATURDAY AS SOUTHEAST OREGON AND SOUTHWEST IDAHO GET INTO THE WARM SECTOR OF AN POTENT OPEN WAVE SYSTEM. WITH GOOD WARMING EXPECTED SATURDAY AND COOLING ALOFT SATURDAY AFTERNOON...POTENTIAL FOR THUNDERSTORMS IS INCREASING. MEANWHILE...A STRONG JETSTREAM WILL PUNCH NORTHEAST FROM CALIFORNIA PLACING THE FORECAST AREA IN A FAVORABLE LOCATION FOR CONVECTIVE DEVELOPMENT. LATEST MODELS SHOW LI/S AS LOW AS MINUS 3 AND CAPE AROUND 400 J/KG OVER THE WEST CENTRAL MOUNTAINS SOUTH TO THE SNAKE RIVER. AT THE PRESENT TIME THE STORM PREDICTION CENTER ALSO HAS THE AREA OUTLINED FOR GENERAL THUNDERSTORMS. THIS CONVECTIVE ACTIVITY WILL OCCUR JUST AHEAD OF A STRONG SHORT WAVE AND SURFACE COLD FRONT WHICH WILL MOVE THROUGH EARLY SUNDAY MORNING. ABUNDANT RAINFALL IS EXPECTED TO FALL ALONG AND AHEAD OF THIS FRONT WHILE SNOW LEVELS REMAIN QUITE HIGH. ONCE THE FRONT PASSES...TEMPERATURES WILL DROP AS MUCH AS 20 DEGREES OFF SATURDAY HIGHS AND THE AIR MASS WILL DESTABILIZE INTO A COLDER SHOWERY REGIME WITH RAPIDLY FALLING SNOW LEVELS. A WIND ADVISORY HAS BEEN HOISTED FOR SATURDAY AFTERNOON IN SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR THE NEVADA BORDER AS STRONG UPPER WINDS WORK NORTHEAST OVER THE AREA. THUNDERSTORM DEVELOPMENT MAY PROVIDE ADDITIONAL MECHANISMS FOR STRONG DOWNDRAFTS. ANOTHER WIND ADVISORY MAY BE NEEDED IN THE MAGIC VALLEY SUNDAY POST COLD FRONTAL. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...TYPICAL SPRING TIME WEATHER PATTERN CONTINUES OVER IDAHO FOR THE EXTENDED PERIOD AS THE AREA WILL SEE A ROLLER COASTER RIDE IN TEMPERATURES. THE WEEKEND TROUGH PUSHES OUT SUNDAY WITH YET ANOTHER STORM OFF THE COAST. AS THE LOW PINWHEELS OFF THE COAST...A RIDGE AMPLIFIES OVER THE AREA MONDAY AND TUESDAY. TEMPERATURES WILL START OFF NEAR NORMAL THEN WARM TO WELL ABOVE NORMAL FOR THE FIRST PART OF THE WEEK. MODELS ARE SHOWING SOME MID LEVEL MOISTURE MOVING INTO SOUTHEAST OREGON AND INTO WESTERN IDAHO TUESDAY AFTERNOON AHEAD OF THE NEXT COLD FRONT. SO SLIGHT CONCERN AT THIS TIME FOR A MENTION OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THE GRIDDED MODELS SHOW THIS AT THIS TIME BUT WILL HAVE TO BE WATCHED OVER THE WEEKEND. BOTH THE GFS AND ECM SHOW THIS NEXT COLD FRONT TO PUSH INTO THE REGION ON WEDNESDAY AND THE UPPER LOW BY THURSDAY MORNING. SNOW LEVELS START NEAR VALLEY FLOORS SUNDAY THEN MONDAY AND TUESDAY RANGE FROM 5-6000 FEET IN THE NORTH AND 6-7000+ FEET IN THE SOUTH THEN LOWER TO AROUND 4000 FEET BY THE END OF THE WEEK. && .AVIATION...FOR THE REMAINDER OF THIS AFTERNOON THROUGH EARLY EVENING SCATTERED MVFR CONDITIONS IN -RA AND LOW CLOUDS EXPECTED... OTHERWISE VFR CONDITIONS WILL PREVAIL. STRONG SW-SE WINDS WILL ALSO CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS EASTERN OREGON WITH GUSTS 25-45 MPH. SHOWER ACTIVITY WILL BEGIN TO PUSH NORTH OVERNIGHT. WINDS IN THE 8-10KFT LEVEL SW 10-15 KTS OVER IDAHO AND 25-30 KTS OVER EASTERN OREGON. FOR SATURDAY...WINDS IN THE 8-10KFT LEVEL WILL BE INCREASING INTO THE 40-50KTS RANGE...SO ONCE THE MORNING INVERSION BREAKS EXPECT SURFACE WINDS OVER THE OREGON ZONES TO BE 30-40 MPH WITH HIGHER GUSTS. OVER THE IDAHO ZONES SURFACE WINDS AROUND 15-25 KTS. LIGHTER WINDS SUNDAY AREA WIDE BUT SHIFTING TO THE NORTHWEST. && .HYDROLOGY...AREA STREAMS AND CREEKS ARE EXPECTED TO SHOW RISES THROUGH THE WEEKEND DUE TO WARM TEMPERATURES THROUGH SATURDAY AND ADDITIONAL RAINFALL OVER ALREADY WET SOILS. MAINSTEM RIVERS AT PRESENT SHOULD REMAIN BELOW FLOOD STAGE BUT THE WEISER RIVER AT WEISER WILL BE BANKFULL AND CREST JUST BELOW FLOOD STAGE OF 9.5 FEET ON SATURDAY. THIS COULD CHANGE WITH HIGHER QPF AMOUNTS FROM HEAVY CONVECTIVE SHOWERS. THE PAYETTE AT EMMETT IS EXPECTED TO CREST AT 9.0 FEET SATURDAY AFTERNOON...BELOW FLOOD STAGE OF 10.5 FEET. ROCK AND MUDSLIDES ARE ALSO A POSSIBILITY THIS WEEKEND ALONG WITH RUNOFF ALONG MOUNTAIN HIGHWAYS AND SECONDARY ROADS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...GS LONG TERM....CR/WH AVIATION.....CR
Hazardous weather outlook, Mar 30, 6:06 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 606 AM MDT FRI MAR 30 2012 IDZ011-013-033-ORZ062-311200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER- BAKER COUNTY- 606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET WEATHER WILL CONTINUE THROUGH TONIGHT. RUNOFF FROM RAIN AND SNOW MELT WILL CAUSE RISES ON RIVERS AND STREAMS WHICH WILL INCREASE THE FLOOD POTENTIAL OVER THE WEEKEND. FOR ADDITIONAL INFORMATION...SEE THE LATEST HYDROLOGIC OUTLOOK...BOIESFBOI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014>016-028>030-ORZ061-063-064-311200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:19 PM MDT | Wind Advisory | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 35 hr |
| Mar 30, 4:45 PM MDT | Areal Flood Advisory | BOI | Adams | 6 hr |
Nearby
River Flood Warnings in Idaho, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.